Alert archive / Texas / High Wind Warnings in 2008
High Wind Warning 5, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at May 21, 2008, 2:42 AM CDT for Moore County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 21, 2008, 2:42 AM CDT (07:42 UTC)
- Expired
- May 21, 2008, 5:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Amarillo, TX
County Moore County, TX
The radar
The Amarillo radar (KAMA), 69 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 2:42 AM CDT | NON-TSTM WND GST 61 | 3 W Dumas, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -403 J/kg
- Mixed-layer LCL
- 2543 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 210742 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 242 AM CDT WED MAY 21 2008 ...EXTREMELY STRONG WINDS IN MOORE COUNTY... .EVAPORATIVE COOLING FROM WEAKENING SHOWERS APPEAR TO BE PRODUCING HIGH WIND GUSTS OVER MOORE COUNTY THIS MORNING. THESE CONDITIONS WILL LAST ONLY A COUPLE OF HOURS BEFORE WINDS SUBSIDE. TXZ007-211000- /O.NEW.KAMA.HW.W.0005.080521T0742Z-080521T1000Z/ MOORE- INCLUDING THE CITY OF...DUMAS 242 AM CDT WED MAY 21 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM CDT EARLY THIS MORNING FOR MOORE COUNTY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING FOR MOORE COUNTY...WHICH IS IN EFFECT UNTIL 5 AM CDT EARLY THIS MORNING. EVAPORATION FROM SHOWERS SOUTH OF DUMAS APPEARS TO BE GENERATING HIGH WIND GUSTS TO 65 MPH OVER PORTIONS OF MOORE COUNTY. THESE WINDY CONDITIONS WILL ONLY LAST A COUPLE OF HOURS BEFORE SUBSIDING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ KRAMAR
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at May 21, 12:02 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 21, 12:02 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1202 AM CDT WED MAY 21 2008
.AVIATION...
STORMS WERE MOVING INTO THE WESTERN PARTS OF THE PANHANDLES THOUGH
THERE HAS BEEN A DOWNWARD TREND DURING THE LAST TWO HOURS. STORMS MAY
GET CLOSE TO KAMA BEFORE DISSIPATING.
SURFACE WINDS WILL INCREASE ON WEDNESDAY AS THE PRESSURE GRADIENT
TIGHTENS. STORMS ARE EXPECTED TO DEVELOP AGAIN THOUGH THE FOCUS
SHOULD BE EAST OF KAMA...KDHT AND KGUY.
NUNEZ
&&
.PREV DISCUSSION... /ISSUED 937 PM CDT TUE MAY 20 2008/
UPDATE...
AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO PUSH SOUTHEAST TOWARDS
THE FORECAST AREA. HEAVIEST STORMS WILL REMAIN TO THE WEST OF THE
PANHANDLES ACROSS EASTERN NEW MEXICO. 00Z KAMA SOUNDING SHOWS A
STRONG CAP IN PLACE BUT CANNOT RULE OUT A FEW REMNANT SHOWERS MAKING
IT INTO THE CENTRAL AND SOUTHERN TEXAS PANHANDLE. HAVE ADJUSTED POP
GRIDS TO KEEP THE HIGHEST POPS ACROSS ALL OF THE OK PNHDL AND THE
NWRN TX PNHDL...WITH SLIGHT CHANCE POPS ACROSS WEST AND NORTHEAST TX
PNHDL. HAVE TRIED TO KEEP POPS AT 10 PERCENT ACROSS AMARILLO AS THE
CHANCES FOR CONVECTION MAKING IT THIS FAR SOUTH IS PRETTY SLIM WITH
THE STRONG CAP IN PLACE...BUT CANNOT RULE OUT SOME THUNDER IN THE
KAMA AREA LATE TONIGHT INTO THE EARLY MORNING HOURS. UPDATED PRODUCTS
ARE OUT.
JORDAN
PREV DISCUSSION... /ISSUED 714 PM CDT TUE MAY 20 2008/
AVIATION...
WEAK DISTURBANCE WAS EMBEDDED WITHIN THE NORTHWEST FLOW ALOFT. SHOWERS AND
THUNDERSTORMS WERE DEVELOPING AHEAD THIS DISTURBANCE...MOVING TOWARDS
THE PANHANDLES. WIND FIELDS SEEM TO BE FAVORABLE...HOWEVER...MOISTURE
IS SHALLOW. IF ANY STORMS SURVIVE AFTER SUNSET...THEY SHOULD BE WEAK
AND ISOLATED.
NUNEZ
PREV DISCUSSION... /ISSUED 324 PM CDT TUE MAY 20 2008/
DISCUSSION...
SHORTWAVE RIDGING TAKING PLACE TONIGHT OVER THE PANHANDLES WITH SOME
EMBEDDED SHORTWAVE ENERGY AFFECTING MAINLY THE NORTHEASTERN SECTIONS
OF THE FORECAST AREA TONIGHT AND WEDNESDAY. MOIST UPSLOPE EAST TO
SOUTHEAST FLOW THIS AFTERNOON AND TONIGHT AROUND 15 TO 20 KNOTS WILL
ALLOW FOR LOW LEVEL MOISTURE ADVECTION TO SPREAD NORTHWEST ACROSS
MOST OF THE PANHANDLES. HAVE INTRODUCED SLIGHT CHANCE POPS MAINLY
TONIGHT AFTER 06Z WEDNESDAY...MAINLY ACROSS THE OK AND NORTH AND
NORTHEAST TX PANHANDLE...BUT ALSO INTO THE DAY WEDNESDAY OVER THE FAR
NORTHEASTERN SECTIONS OF THE PANHANDLES AS THE UPPER RIDGE SHIFTS
EASTWARD INTO OK BY LATE WEDNESDAY. SURFACE LOW PRESSURE DEVELOPS AND
DEEPENS OVER EASTERN CO WEDNESDAY ALLOWING FOR THE WINDS TO BECOME
SOUTHERLY AND INCREASE TO AROUND 15 TO 25 KNOTS BY AFTERNOON. LEFT
POPS ALONE FROM WEDNESDAY NIGHT THROUGH SATURDAY...BUT INCREASED POPS
SLIGHTLY SATURDAY NIGHT. UPPER LOW OVER THE GREAT BASIN REGION AND
SOUTHWESTERN STATES WILL CONTINUE TO EJECT SHORTWAVE ENERGY NORTHEAST
INTO THE PANHANDLES WHILE DRY LINE SETS UP OVER THE WESTERN SECTIONS
OF THE PANHANDLES. EAST OF THE DRY LINE...CONVECTION WILL BE POSSIBLE
WITH SOME STORMS BECOMING SEVERE MAINLY ON SATURDAY. WEST OF THE DRY
LINE...DRY AND WINDY CONDITIONS WILL PREVAIL. CONCERN ON THURSDAY
WITH REGARDS TO WIND SPEEDS. MAY SEE WIND ADVISORY CRITERIA OR
POSSIBLY EVEN HIGH WIND WARNING CRITERIA BEING MET...HOWEVER WILL
HOLD OFF FOR NOW AS STILL EARLY AND STILL NOT A LOT OF CONFIDENCE IN
THE MODEL TO MODEL RUN CONTINUITY. WILL NEED TO BE WATCHED CLOSELY.
DRIER AND WARMER CONDITIONS BY EARLY NEXT WEEK.
SCHNEIDER
FIRE WEATHER...
THE GFS DEW POINTS SEEM REASONABLE BASED ON SURROUNDING OFFICES
GRIDS...AND DECIDED TO GO WITH THEM. AS A RESULT...RED FLAG
CONDITIONS WILL BE MET WEDNESDAY ACROSS THE WESTERN SECTIONS OF THE
PANHANDLES AND UPGRADED TO A RED FLAG WARNING. LEFT THE CENTRAL
SECTIONS ALONE FOR FIRE WEATHER WATCH AS CONFIDENCE NOT AS HIGH.
BETTER CONFIDENCE FOR RED FLAG CONDITIONS THURSDAY AS STRONG
SOUTHWESTERLY WINDS AND PLENTY OF DRY AIR IN PLACE AS DRY LINE MIXES
EAST TO THE CAPROCK.
SCHNEIDER
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
HANSFORD...HUTCHINSON.
RED FLAG WARNING FROM 1 PM TO 10 PM CDT WEDNESDAY FOR THE
FOLLOWING ZONES: DALLAM...DEAF SMITH...HARTLEY...MOORE...
OLDHAM...POTTER...RANDALL...SHERMAN.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: DALLAM...DEAF SMITH...
HARTLEY...MOORE...OLDHAM...POTTER...RANDALL...SHERMAN.
OK...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: TEXAS.
RED FLAG WARNING FROM 1 PM TO 10 PM CDT WEDNESDAY FOR THE
FOLLOWING ZONES: CIMARRON.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.
&&
08/17Hazardous weather outlook, May 20, 9:50 PM CDT, 4 hours 52 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 950 PM CDT TUE MAY 20 2008 OKZ001>003-TXZ001>020-211100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 950 PM CDT TUE MAY 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS THE OKLAHOMA AND NORTHWEST TEXAS PANHANDLE. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... INCREASING WINDS ON WEDNESDAY AND THURSDAY WILL COMBINE WITH VERY WARM TEMPERATURES AND RELATIVELY DRY AIR...RESULTING IN ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS IN EFFECT FOR THE WESTERN PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES WEDNESDAY AFTERNOON AND EVENING WHILE THE CENTRAL PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES REMAIN UNDER A FIRE WEATHER WATCH. A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR ROUGHLY THE WESTERN ONE HALF OF THE TEXAS AND OKLAHOMA PANHANDLES FOR THURSDAY...FROM LATE MORNING THROUGH THE EVENING HOURS. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES ON WEDNESDAY AFTERNOON. ANY THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO REMAIN ISOLATED BUT WILL HAVE THE POTENTIAL TO BECOME SEVERE. THUNDERSTORMS WILL ALSO BE POSSIBLE FROM THURSDAY AFTERNOON THROUGH MONDAY. SOME OF THE STORMS WHICH DEVELOP FROM THURSDAY AFTERNOON THROUGH SATURDAY MAY BECOME SEVERE. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ON FRIDAY AND SATURDAY...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN AREAS THAT DO NOT RECEIVE BENEFICIAL RAINS AND WHERE WINDS ARE LIKELY TO INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY AT TIMES FROM THURSDAY AFTERNOON THROUGH SATURDAY. NUNEZ
In the hours before
Special weather statement, May 21, 1:35 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 135 AM CDT WED MAY 21 2008 TXZ015-210700- WHEELER TX- 135 AM CDT WED MAY 21 2008 ...STRONG THUNDERSTORM IN NORTHEASTERN WHEELER COUNTY... AT 135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF ALLISON MOVING SOUTHEAST AT 25 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
Special weather statement, May 21, 1:45 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 145 AM CDT WED MAY 21 2008 TXZ014-015-210715- GRAY TX-WHEELER TX- 145 AM CDT WED MAY 21 2008 ...STRONG THUNDERSTORM IN NORTHEASTERN GRAY AND NORTHWESTERN WHEELER COUNTIES... AT 145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF NEW MOBEETIE MOVING EAST AT 35 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
Nearby
High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.